Alert archive / Ohio / Special Marine Warnings in 2016

Special Marine Warning 13, NWS Cleveland, OH

June 26, 2016

NWS Cleveland, OH issued this special marine warning at Jun 26, 2016, 7:04 PM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 7:04 PM EDT (23:04 UTC)
Expired
Jun 26, 2016, 8:00 PM EDT
In force
56 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Detroit radar (KDTX), 110 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WHUS51 KCLE 262304
SMWCLE
LEZ142-143-162-163-270000-
/O.NEW.KCLE.MA.W.0013.160626T2304Z-160627T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
704 PM EDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  NEARSHORE AND OPEN WATERS FROM MAUMEE BAY OH TO THE ISLANDS OH...

* UNTIL 800 PM EDT

* AT 702 PM EDT...A STRONG THUNDERSTORM...WAS LOCATED 9 NM WEST OF
  NORTH CAPE...MOVING NORTHEAST AT 20 KNOTS.

  HAZARD...WIND GUSTS TO 40 KNOTS OR GREATER...HEAVY RAIN AND
           FREQUENT LIGHTNING. 

  SOURCE...RADAR INDICATED. 

  IMPACT...OVERTURNED AND CAPSIZED BOATS. 

* THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS.

LAT...LON 4173 8347 4173 8345 4172 8345 4172 8341
      4180 8333 4195 8312 4194 8310 4186 8306
      4173 8280 4143 8311 4152 8326 4158 8323
      4168 8347
TIME...MOT...LOC 2302Z 242DEG 22KT 4173 8364 

HAIL...0.00IN
WIND...>34KTS

$$

BRAY

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 26, 6:44 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 26, 6:44 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
644 PM EDT SUN JUN 26 2016

.SYNOPSIS...
A cold front near chicago will move across the area tonight followed
by another cold front monday night. High pressure over minnesota
will shift east across ohio wednesday night and thursday then a cold
front is expected to cross the region friday night.

&&

.NEAR TERM /THROUGH MONDAY/...
Just had a 33 knot gust at TOL but that is about as windy as it
should get this evening. Freezing levels remain very high so hail
is not a concern. Will keep an eye on the radar for any isolated
pockets of strong winds. Have gone ahead and made some wording
changes with scattered wording instead of chances most areas.
Other minor changes as well.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
There could be a lingering shra in the east in the
morning...otherwise drier air spreading in should produce a dry day
while the warm air still in place allows temps to rise into the
80s...maybe even a 90 in the far west.

The second cold front with the cooler air will drop se thru the area
mon night. There may be just enough lower level moisture collected
with this front to trigger a few light shra in the ne half of the
cwa mon night. This moisture will be reinforced with wrap moisture
for tue to keep a threat for shra then drier air moves in tue night
to start ending the shra threat.

Think wed and wed night will be dry with high pressure building in
from the west but with the presence of an upper trough can't
absolutely rule out an isolated shra in the east.

Temps will be cooler for tue and wed with highs mainly in the 70s
and lows mostly in the 50s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The long term begins Thursday with a surface high across the Ohio
Valley and Lower Great Lakes region. Aloft models show a broad upper
trough swinging into the Great Lakes. By 12z Friday the upper trough
should deepen a bit across the region driving a cold front southeast
across the lakes. The front should move into northwest Ohio Friday
afternoon/evening dropping south of the region by Saturday morning.
High pressure will build in from the northwest Saturday afternoon
through Sunday driving winds out of the north. Expect the best
chance of showers and thunderstorms will be Friday and Friday night
as the front approaches and then moves through. A few lingering
showers are possible Saturday afternoon more northeast as this
cooler air moves over the lake.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
A cold front will approach from the west today and begin to move
across the region this evening. By 12z Monday the front should be
just east of a KCLE-KMFD line. For the afternoon radar shows
thunderstorms ahead of the front in nwrn OH that time into the
KTOL area around 18z and KFDY between 18-19z. Timed storms into
KMFD as well but confidence drops as the area moves east.
Instability persists into the late afternoon and evening but HRRR
seems to suggest intensity decreases. So for KCLE KCAK and KYNG
just went with VCTS or VCSH. For now kept KERI dry. Expect VFR
otherwise with the exception of some possible early morning fog

Outlook...Areas of non-VFR possible early Monday in sct
thunderstorms. Non-VFR possible on Tuesday in thunderstorms.

&&

.MARINE...
A cold front will move southeast across Lake Erie tonight after
about midnight. Current SSW flow will turn more westerly behind the
boundary. Winds speeds however should remain 15 knots or less and
headlines are not expected. A secondary push of colder air will move
in Monday night turning winds more northwest however again...wind
speeds should remain 10 to 15 knots Monday before diminishing to
under 10 knots Monday night. Tuesday winds increase to 15 to 20
knots from the NNW and will need to monitor for small craft advisory
potential lasting through Tuesday evening. Wednesday and Thursday
expect generally light flow with high pressure over the lake. Friday
look for another cold front out of the northwest during the
afternoon.  Current indications are that wind speeds will remain 15
knots or less.  Best chance for thunderstorms will be tonight with
the front as well as next Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Adams
NEAR TERM...Kubina
SHORT TERM...Adams
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jun 26, 4:05 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT SUN JUN 26 2016

LEZ142>147-162>167-OHZ003-006>013-017>021-027>031-036>038-047-270815-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-LUCAS-
WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
405 AM EDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE
MAIN THREATS WILL BE GUSTY WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-148-149-168-169-OHZ014-022-023-032-033-089-PAZ001>003-270815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND-
PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
405 AM EDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:34 PM EDTSevere Thunderstorm WarningCLEHancock, Wyandot41 min

Nearby

Special Marine Warnings in Ohio, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.